MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION NORTHSTAR; TORQUE LIMITING HANDLE

SEASPINE ORTHOPEDICS CORPORATION NORTHSTAR; TORQUE LIMITING HANDLE
Model Number PC2-200014
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: the pc2-200014 torque limiting handle has been returned and is currently being evaluated.A supplemental report will be submitted once the investigation has been completed.Possible adverse events: bending, disassembly, or fracture of implant and components.Loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration, or pain.Intraoperative warnings: if the construct contains screws, prior to soft tissue closure, recheck all screws to ensure they are tightened.Failure to do so may cause loosening of the other components.
 
Event or Problem Description
During a surgery that took place on (b)(6) 2026, the northstar torque limiting handle bound during use.The distributor representative reported that there was no backup instrument available, therefore, the surgeon had to proceed with manual tightening and could not confirm whether the final construct was tightened to the specified torque.Although no patient injury was reported, the inability to verify that the construct was tightened to the validated torque specification may compromise construct stability post-operatively.Based on this risk and the potential for patient harm, the event was determined to be reportable.
 
Additional Manufacturer Narrative
Investigation conclusion: the returned pc2-200014 torque limiting handle was visually inspected to verify the failure mode described in the complaint.Examination of the instrument showed that the tab on the torque handle could not be retracted and was completely seized.It was also determined that there was evidence of impaction on the surface of the torque-limiting handle's retractable collar.As a result, the reported failure mode was confirmed during the investigation.Root cause: successful application of tensile force to the retractable collar was sufficient to release the jam.Based on the root cause analysis, it was concluded that the failure mode was likely caused by improper use of the torque-limiting handle in the field.

Brand Name
NORTHSTAR
Common Device Name
TORQUE LIMITING HANDLE
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad, CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
danielle nelson-archer
5770 armada dr.
carlsbad, CA 92008
MDR Report Key24369358
Report Number3012120772-2026-00002
Device Sequence Number4914166
Product Code LXH
UDI-Device Identifier10889981199579
UDI-Public10889981199579
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPC2-200014
Device Catalogue NumberPC2-200014
Device Lot NumberAL704334C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer03/12/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown